Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Bad lip condition. Applied betagel. Having small circles on lower lip. Having rashes on both the hands. What can be done?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
I have developed some skin condition in last month or so which is very embarrassing and discomforting at the same time. I had a bad lip condition for past 4 months. But I applied betagel regularly and my lip almost recovered but for a small circle on lower lip which won't go away.

A month ago I started developing rashes on back of my both hands. and they spread all over the area and looks purpleish in color. Then I got a rash on my tummy. That is red and centre is greyish. Then I started to develop red rashes on my feet and some red spots on my hand and near neck. I am attaching a few photos. I am not sure why this is happening. I was already worried with my lip and this seems to be spreading to all over my body now. they itch and when I itch from some of them water like fluid comes out. Others just open up and little blood will flow out. Please help
Posted Thu, 19 Sep 2013 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 21 hours later
Brief Answer:
Hi!, Thank you for posting your query, You have

Detailed Answer:
Hi!,

Thank you for posting your query,

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

I understood your problem and there seems to be couple of possibilities.
According to the description and the pictures it most probably looks like LICHEN PLANUS .This is a auto immune self limiting condition which manifests as small voilaceous to red papules on skin and mucosa(lips) .They are itchy too.The exact cause of this is not known .In such conditions we usually prescribe topical steroid creams or oral steroids(if sever) .Other options are oral dapsone tablet. Betagel cream which you had used is a steroid cream and that is the reason you responded good. These medicines can only be prescribed by a experienced dermatologist after proper diagnosis.This condition can be best diagnosed clinically or by skin biopsy .

The other possibility ,though bleak,could be POLYMORPHIC LIGHT ERUPTION (PLE).This usually occurs on sun exposed areas of the body like outer aspect of arms or neck ,lower lips & upper part of feet .There is a obvious history of photo-sensitivity i.e .patient complain of sever itching on exposure to sunlight.
Treatment includes sun protection by using good spf sunscreen ,topical steroid & oral steroids(if sever) .

Both these conditions are treatable and you should not worry much ,but you should consult a dermatologist and get yourself properly treated.Above said medicines are prescription based medicines & should not be taken over the counter.

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Bad lip condition. Applied betagel. Having small circles on lower lip. Having rashes on both the hands. What can be done? 3 hours later
Thanks for the response doctor. I understand that applying steroid based medicines might help me. My concern is that even after applying the same on my lips why is it that there still is some pigmentation left? It did improve a lot, but its not completely over.
 
 
Answered by Dr. Bharat Chawda 43 hours later
Brief Answer:
You might need more aggressive approach .

Detailed Answer:
Hi!,

Thank you for writing back.

Though steroid cream was a good option ,but you probably need more aggressive approach to the same.You might need either oral steroid or dapsone which I usually prefer in such cases.And lichen planus does take long time to go .You can even use Tacrolimus cream /ointment over the lips instead of steroid cream.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor